Recently, the National Cancer Institute endorsed intraperitoneal (IP) therapy as the treatment of choice for optimally debulked epithelial ovarian cancer. However, there are no drug regimens that are clearly indicated, and the exact method of administration has not been established. Furthermore and most importantly, physicians are unaware of what toxicities should be expected with their use of IP therapy. We report a recent unanticipated toxicity from IP cisplatin therapy and review the literature. A 63-year-old female with optimally debulked stage IIIC papillary serous carcinoma of ovary was admitted on postoperative day 14 for her first cycle of IP cisplatin. She received a cisplatin infusion of 100 mg/m2. Four days after the cycle, she suffered acute onset of bilateral tinnitus and hearing loss (ototoxicity grade 3). Thus, we conclude that high-frequency hearing loss remains a potentially serious and permanent adverse effect of cisplatin.
- cisplatin toxicity
- intraperitoneal chemotherapy
- ovarian cancer
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.